Texas, 2005

Hail in Texas, March 14, 2005

March 14, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 14, 2:59 PM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 14, 2:59 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST MON MAR 14 2005

.DISCUSSION...
CLOUDINESS APPROACHING FROM WEST THIS AFTERNOON AHEAD OF NEXT WEATHER
SYSTEM. BY MIDNIGHT MOST LOCATIONS SHOULD BE CLOUDY. THIS WILL HELP HOLD
TEMPS UP SOME TONIGHT...BUT WITH SOME RADIATIONAL COOLING THIS EVENING
MINS SHOULD BE IN MOST AREAS BY MIDNIGHT. THIS HAS BEEN REFLECTED IN
GRIDS. SURFACE DEWPOINTS WILL BE SLOW TO RISE...SO RH RECOVERY WILL
HAVE TO WAIT UNTIL RAIN BEGINS...SO IN OTHER WORDS RH WILL BE CLIMBING
ON TUESDAY AS RAIN SPREADS OVER AREA FROM WEST. MADE AN ATTEMPT TO
SHOW THIS IN GRIDS...AS NONE OF THE MODEL DEWPOINTS DID SO. BY TUESDAY
AFTERNOON MOST OF CWA SHOULD BE RECEIVING RAIN. WILL CARRY RAIN INTO
TUESDAY NIGHT WITH LIKLEY POPS. ETA HINTING AT A DRY SLOT BUT
WITH SURFACE BOUNDARY ALONG THE COAST AND UPPER TROF TO THE WEST...
A TRUE DRY SLOT WOULD BE DIFFICULT TO ACHIEVE. RAINFALL MAY SLACK
OFF BUT CLOUDINESS AND SOME LIGHT PRECIP STILL LIKELY. WILL MOVE
TH SYSTEM OUT WEDNESDAY NIGHT...SOMEWHAT FASTER THAN THE GFS...
MORE IN LINE WITH 70 PERCENT MEAN RH ON ETA. CLOUDS WILL PROBABLY
LINGER UNTIL 70H TROF CROSSES AREA ON THURSDAY. ANOTHER FRONT
SOMETIME ON FRIDAY...BUT MODELS HAVE SURFACE LOW REMAINING WELL
NORTH OF CWA...THEREFORE KEEPING LOW POPS. THEN LATE SUNDAY...
ANOTHER INVERTED TROF AS ANOTHER LOW MOVES ACROSS NORTHERN GULF.

WITH SEVERAL FRONTAL PASSAGES AND ONLY BRIEF PERIODS OF SOUTH
WIND BETWEEN SYSTEMS...NEXT SEVEN DAYS LOOK COOLER THAN NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  50  42  52 /  10  80  70  40
MLU  41  54  43  53 /  10  80  70  40
DEQ  35  45  39  51 /  10  80  70  30
TXK  40  48  40  52 /  10  80  70  30
ELD  39  51  41  51 /  10  80  70  30
TYR  42  50  41  50 /  10  80  70  40
GGG  42  50  42  52 /  10  80  70  40
LFK  43  55  43  56 /  20  80  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Mar 14, 12:00 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON MAR 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON MAR 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The Shreveport radar (KSHV), 119 km away, was scanning. The volume nearest the first event began at 02:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nacogdoches

When
March 14, 8:50 PM CST
Where
Nacogdoches County, Cushing
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.800, -94.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481019.